MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74121154
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2006
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a bhr surgery performed on an unknown date, the patient experienced implant failure and unknown symptoms.To treat this adverse event, a revision surgery is needed and will be scheduled to explant a resurfacing femoral head 54mm.The explanted device will be replaced with a bhr dual mobility implant.Current patient health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a bhr surgery performed on an unknown date, the patient experienced implant failure and unknown symptoms.As of today, the implanted devices, all of which were used in treatment, and additional information have been requested for this complaint but have not become available.As no device part and batch numbers were provided for investigation, a complaint history review, manufacturing record review, device labelling / ifu review & risk management review could not be performed.All of the devices would have met manufacturing specifications.If more information is received, this investigation will be reopened.Smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Without return of the actual devices or further information we cannot further investigate the details supplied in this complaint.The investigation remains inconclusive and a definitive root cause cannot be determined.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.
 
Additional Manufacturer Narrative
It was reported that, after a bhr surgery performed on an unknown date, the patient experienced implant failure and unknown symptoms.As of today, the implanted devices, all of which were used in treatment, remain implanted in the patient and therefore cannot be evaluated.Additional information has been requested for this complaint but has not become available.Without definitive part/lot numbers a complete complaint history review cannot be performed for the devices involved.A review of the complaint history was performed using the part number for the femoral head 54mm in search of complaints involving implant failure throughout the lifetime of the product.A similar complaint has been identified and this will continue to be monitored.As no device batch numbers were provided for investigation, a manufacturing record review and device labelling / ifu review/ risk management could not be performed.The parts involved would have met manufacturing specifications.If more information is received, this investigation will be reopened.A clinical investigation could not be performed as smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Without further information we cannot further investigate or confirm the details supplied in this complaint.The investigation remains inconclusive and a definitive root cause linking the reported event to the device cannot be determined.Additionally, specific factors known to contribute to the alleged fault cannot be provided due to the insufficient information.If the products or additional information become available in the future, this case will be reopened.Based on this investigation, the need for corrective or preventative action is not indicated.

Brand Name
RESURFACING FEMORAL HEAD 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11891192
Report Number3005975929-2021-00281
Device Sequence Number19179809
Product Code NXT
UDI-Device Identifier03596010502803
UDI-Public03596010502803
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74121154
Device Catalogue Number74121154
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/09/2021
10/28/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/09/2021
10/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;